Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 25, 2017, 10:25 AM PDT for Elko County, Nevada. It took effect at Jun 26, 2017, 12:00 PM PDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2017, 10:25 AM PDT (17:25 UTC)
- In effect from
- Jun 26, 2017, 12:00 PM PDT
- Expired
- Jun 26, 2017, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:25 PM PDT | TSTM WND GST 59 | 1 Ene Deeth, NV | MESONET STATION UP011, DEETH SIDING UPR. |
| Jun 26, 7:39 PM PDT | TSTM WND DMG | 1 S Elko, NV | TREE DAMAGE AT 158 BULLION RD. ELKO, NV 89801. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3344 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595 WWUS85 KLKN 251725 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1025 AM PDT Sun Jun 25 2017 NVZ454-468>470-261130- /O.UPG.KLKN.FW.A.0003.170626T1900Z-170627T0500Z/ /O.NEW.KLKN.FW.W.0003.170626T1900Z-170627T0500Z/ Central Lander and Eureka Counties- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 1025 AM PDT Sun Jun 25 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454...468...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds, low relative humidity, and dry thunderstorms...which is in effect from noon to 10 PM PDT Monday. THE Fire Weather Watch IS NO LONGER IN EFFECT. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...west 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 10 percent. * Thunderstorm Coverage...Isolated dry thunderstorms. * Outflow Winds...Gusts up to 55 mph. * Impacts...The combination of gusty winds and low humidity, along with dry lightning and strong outflow winds, will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467-261130- /O.UPG.KLKN.FW.A.0003.170626T1900Z-170627T0500Z/ /O.NEW.KLKN.FW.W.0003.170626T1900Z-170627T0500Z/ Central and Western Humboldt County- 1025 AM PDT Sun Jun 25 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity...which is in effect from noon to 10 PM PDT Monday. THE Fire Weather Watch IS NO LONGER IN EFFECT. * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Winds...west 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. * Impacts...The combination of gusty winds and low humidity, will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
501 WWUS85 KLKN 261629 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 929 AM PDT Mon Jun 26 2017 NVZ454-468>470-270500- /O.CON.KLKN.FW.W.0003.170626T1900Z-170627T0500Z/ Central Lander and Eureka Counties- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 929 AM PDT Mon Jun 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454...468...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 10 percent. * Thunderstorm Coverage...Isolated dry thunderstorms. * Outflow Winds...Gusts up to 55 mph. * Impacts...The combination of gusty winds and low humidity, along with dry lightning and strong outflow winds, will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467-270500- /O.CON.KLKN.FW.W.0003.170626T1900Z-170627T0500Z/ Central and Western Humboldt County- 929 AM PDT Mon Jun 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Winds...southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 10 percent. * Impacts...The combination of gusty winds and low humidity, will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
162 WWUS85 KLKN 270453 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 953 PM PDT Mon Jun 26 2017 NVZ454-468>470-270600- /O.EXP.KLKN.FW.W.0003.000000T0000Z-170627T0500Z/ Central Lander and Eureka Counties- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 953 PM PDT Mon Jun 26 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454...468...469 AND 470... RED FLAG CONDITIONS ARE NO LONGER EXPECTED AS WINDS DECREASE, RELATIVE HUMIDITIES RISE AND THUNDERSTORM ACTIVITY DIMINISHES ACROSS NORTHEAST NEVADA. $$ NVZ467-270600- /O.EXP.KLKN.FW.W.0003.000000T0000Z-170627T0500Z/ Central and Western Humboldt County- 953 PM PDT Mon Jun 26 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... RED FLAG CONDITIONS ARE NO LONGER EXPECTED AS WINDS DECREASE, RELATIVE HUMIDITIES RISE TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 25, 3:17 AM PDT, 7 hours 8 minutes earlier.
Area forecast discussion, Jun 25, 3:17 AM PDT, 7 hours 8 minutes before
Area Forecast Discussion National Weather Service Elko NV 317 AM PDT Sun Jun 25 2017 .SYNOPSIS...An approaching Pacific trough brings increasing cloud cover and briefly hotter temperatures for Sunday into Monday. Isolated dry thunderstorms and breezy conditions will elevate wildfire danger on Monday afternoon and evening across portions of central and northern Nevada. && .SHORT TERM...Today and Monday. Today will see the upper level ridge break down and mid level moisture associated with a pacific trough intrude into the Great Basin. This will bring a few clouds into Nevada today with the chance for an isolated high based thunderstorm in western Humboldt county. On Monday the bulk of the trough will move through Nevada bringing a decent amount of mid level moisture that will cause high based thunderstorms across the Northern and eastern Portions of the CWA. Due to the significant dry layer beneath these storms there will be mostly virga and little rain with the chance for strong gusty outflows. Breezy winds will accompany the passage of the system with Monday afternoon seeing winds gust into the 20s and 30s mph in the valleys. Daytime temperatures remain hot and will peak in the 90s to around 100 degrees on Monday with lows mainly in the 60s. .LONG TERM...Monday night through next Saturday. Near-zonal flow over the region through the long-term period will result in generally dry and mild conditions with slightly above normal temperatures. Monday night the weak disturbance over northern NV will drift east exiting into Utah on Tuesday. There may be just enough lingering moisture and some instability for isolated thunderstorms over portions of northern Humboldt and Elko Counties through early Tuesday evening. Otherwise, mostly sunny and dry Tuesday with high temperatures at least a few degrees cooler than Monday. Kept some isolated thunderstorms in the forecast across northeastern Elko County for Wednesday afternoon per 00Z GFS guidance, however 06Z guidance came in more stable suggesting no storms anywhere in the CWA Wednesday. Kept the remainder of the long-term period dry for now, however latest GFS guidance is suggesting a possible return of thunderstorm activity across most of northern NV and portions of east-central NV next Saturday. Current guidance shows limited moisture for next Saturday, and as such any TS activity would be expected to be isolated. Held off on adding TS wording for next Saturday at this time as GFS and ECMWF models are not yet in agreement with this solution. && .AVIATION...One more day of relatively light winds across most of northern and central NV. There may be some isolated TS over far northwestern NV today, however all terminals will be storm-free with VFR conditions today. && .FIRE WEATHER...Only impact for Sunday will be the chance for isolated dry thunderstorms in western FWZ 467 during the afternoon hours. Focus is on Monday, particularly during the afternoon and evening hours as sufficient mid-level moisture and instability will exist to trigger more wide spread isolated dry thunderstorms capable producing locally strong outflow winds across portions of central and northern Nevada. To compound matters, southwest winds are expected to increase to around 20 mph for the later half of the afternoon and early evening with gusts to around or a bit above 30 mph likely. As a result, a fire weather watch remains in effect for lightning for FWZs 454, 469, and 470; and for winds for FWZs 468 and 467. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for Central Lander and Eureka Counties-Central and Western Humboldt County-Eastern Elko County-Eastern Humboldt County and Northwestern Elko County-Southwestern and Central Elko County. && 99/96/96/99
Nearby
Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.